Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 18, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 11, 2009, 2:36 PM MDT for El Paso County, Colorado. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2009, 2:36 PM MDT (20:36 UTC)
- Expired
- Jun 11, 2009, 3:17 PM MDT
- In force
- 41 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 43 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 2:41 PM MDT | HAIL 0.88 | 1 Sw Ellicott, CO | PEA TO NICKEL SIZE HAIL. |
| Jun 11, 2:45 PM MDT | HAIL 0.75 | Ellicott, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 2:00 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 112036 SVRPUB COC041-112130- /O.NEW.KPUB.SV.W.0018.090611T2036Z-090611T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 236 PM MDT THU JUN 11 2009 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... * UNTIL 330 PM MDT... * AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR ELLICOTT...OR ABOUT 20 MILES EAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... ELLICOTT. YODER. TRUCKTON. RUSH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING FOR SOUTHEASTERN COLORADO. && LAT...LON 3899 10405 3860 10405 3873 10453 3890 10456 TIME...MOT...LOC 2036Z 263DEG 16KT 3882 10443 $$
3 follow-up statements
000 WWUS55 KPUB 112046 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 246 PM MDT THU JUN 11 2009 COC041-112130- /O.CON.KPUB.SV.W.0018.000000T0000Z-090611T2130Z/ EL PASO CO- 246 PM MDT THU JUN 11 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR EAST CENTRAL EL PASO COUNTY... AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED NEAR ELLICOTT...OR 23 MILES EAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... YODER. TRUCKTON. RUSH. AT 240 PM THE PUBLIC SAW NICKEL SIZE HAIL 1 MILE SOUTHWEST OF ELLICOTT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING FOR SOUTHEASTERN COLORADO. && LAT...LON 3899 10405 3860 10405 3873 10453 3890 10456 TIME...MOT...LOC 2046Z 263DEG 16KT 3883 10438 $$
000 WWUS55 KPUB 112100 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 300 PM MDT THU JUN 11 2009 COC041-112130- /O.CON.KPUB.SV.W.0018.000000T0000Z-090611T2130Z/ EL PASO CO- 300 PM MDT THU JUN 11 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR EAST CENTRAL EL PASO COUNTY... AT 258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED NEAR SCHRIEVER AFB...OR 15 MILES EAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE EAST AT 25 MPH. THE STORM EAST OF ELLICOTT HAS WEAKENED...BUT ANOTHER SEVERE THUNDERSTORM...NEAR SCHRIEVER AFB...IS MOVING INTO THE WARNED AREA. LOCATIONS IMPACTED INCLUDE... ELLICOTT. YODER. TRUCKTON. RUSH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING FOR SOUTHEASTERN COLORADO. && LAT...LON 3899 10405 3860 10405 3873 10453 3890 10456 TIME...MOT...LOC 2059Z 251DEG 21KT 3882 10452 $$
000 WWUS55 KPUB 112117 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 317 PM MDT THU JUN 11 2009 COC041-112127- /O.CAN.KPUB.SV.W.0018.000000T0000Z-090611T2130Z/ EL PASO CO- 317 PM MDT THU JUN 11 2009 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EAST CENTRAL EL PASO COUNTY... HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3899 10405 3860 10405 3873 10453 3890 10456 TIME...MOT...LOC 2117Z 251DEG 21KT 3885 10439 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:05 PM MDT, 31 minutes earlier.
Area forecast discussion, Jun 11, 2:05 PM MDT, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 205 PM MDT THU JUN 11 2009 .UPDATE... QUICK UPDATE FOR ISSUANCE OF TORNADO WATCH 380 FOR MUCH OF THE SOUTHEAST PLAINS. && .PREV DISCUSSION... /ISSUED 509 AM MDT THU JUN 11 2009/ SHORT TERM... (TODAY AND TONIGHT) ..A FEW SEVERE STORMS POSSIBLE TODAY... CURRENTLY...LLVL MOISTURE HAS RETURNED IN EARNEST TO SOUTHEAST COLORADO. DEWPTS AT THIS HOUR (3 AM) WERE GENERALLY AROUND 50F OVER ALL OF THE PLAINS. SFC OBSERVATIONS SHOW THAT A WEAK BOUNDARY WAS PUSHING THROUGH THE PLAINS AS LOW CLOUDS HAVE INCREASED OVER THE REGION. THIS BOUNDARY HAS EVEN ALLOWED FOR A WEAK TSRA TO DEVELOP OVER EL PASO COUNTY. ON THE LARGER SCALE...MODEST MID LVL WSW FLOW WAS OVER THE STATE...WITH THE STRONGER WINDS OVER THE S 1/2 OF THE CWA. NUMEROUS WEAK SHORT WAVES WERE NOTED IN THE SUBTROPICAL FLOW UPSTREAM OVER THE AREA. TODAY...THE ATMOSPHERE WILL BECOME UNSTABLE ACROSS ALL OF THE REGION BY THIS AFTERNOON. IN THE MEANTIME...LOW CLOUDS THIS MORNING SHOULD GRADUALLY BREAK UP BY MID TO LATE MORNING OVER THE PLAINS (THE KCOS ARE SHOULD BE THE LAST TO BREAK OUT GIVEN THE SE SFC FLOW). WITH SOME SUN BY AFTERNOON...TEMPS WILL WARM UP INTO THE 70S ACROSS MOST OF THE PLAINS...WITH THE COOLEST TEMPS ACROSS THE PALMER DVD AND WARMEST TEMPS ACROSS THE RATON MESA. SE SFC FLOW WILL CONTINUE...WITH A NOSE OF HIGHER THETA-E AIR MOVING IN ACROSS THE RATON MESA FROM THE TX/OK PHDLS. THE SUBTROPICAL JET WILL CONTINUE OVER THE S 1/2 OF THE CWA...AND GIVEN THIS STRONGER FLOW ALONG WITH UNSTABLE AIR MOVG IN FROM TX/OK AND A MORE IMPRESSIVE EML (LAPSE RATES OF 8-9C/KM) AND THE WEAK SHORT WAVES IN THE STJ...THIS AREA WILL HAVE THE BEST CHANCE OF SEVERE WEATHER TODAY. LIKEWISE...I HAVE MENTIONED SVR IN THE ZONES MAINLY OVER AREAS OF THE PLAINS S OF HIGHWAY 50. ALTHOUGH I CANNOT RULE OUT A SVR STORM OVER THE PALMER DVD...THE BETTER CHANCE FOR MORE SIGNIF SVR WILL BE OVER THE RATON MESA. IF THE T/TD SPREADS REMAIN LOW ENOUGH...A TORNADO WILL BE POSSIBLE. OVER THE MTNS...NUMEROUS SHOWERS AND TSRA WILL OCCUR...MAINLY OVER THE C MTNS. TONIGHT...2 RUNS OF THE NAM HAVE A RATHER IMPRESSIVE MCS DEVELOPING OVER THE PLAINS LATE TONIGHT. THIS FEATURE CANNOT BE RULED OUT GIVEN THE FORCING MOVG OVER THE REGION. LIKEWISE...I HAVE KEPT POPS UP TONIGHT ACROSS THE PLAINS. IF LATER RUNS CONTINUE TO SHOW THIS...THEN POPS MAY NEED TO BE BUMPED UP. HEAVY RAIN MAY ALSO NEED TO BE ADDED TO THE FCST. WILL LET INCOMING SHIFTS KNOW OF THIS FEATURE AND ALLOW THEM TO ADJUST ACCORDINGLY. I SHOULD NOTE THAT THIS FEATURE IS NOT INDICATED BY THE GFS GUIDANCE. LOW CLOUDS SHOULD ONCE AGAIN DEVELOP OVER THE PLAINS TONIGHT. /34 LONG TERM... (FRIDAY THROUGH WEDNESDAY) ..INCREASING SEVERE WEATHER POTENTIAL OVER THE NEXT FEW DAYS... THE OVERALL LONGWAVE PATTERN OVER SOUTHERN COLORADO WILL CHANGE LITTLE INTO EARLY NEXT WEEK. SOUTHWEST FLOW ALOFT WILL SEND SHORTWAVE ENERGY NORTHEAST ACROSS THE AREA...WHILE A MOIST...LOW LEVEL SURFACE ANTICYCLONE OVER THE PLAINS KEEPS MOISTURE PACKED UP AGAINST THE MOUNTAINS. THE COMBINATION OF THE TWO WILL KEEP THUNDERSTORMS IN THE FORECAST EACH DAY. INCREASED SOUTHWEST FLOW ALOFT WILL BRING INCREASED CHANCES FOR SEVERE WEATHER OVER THE NEXT FEW DAYS AS ENVIRONMENTAL WIND SHEAR INCREASES. WHILE THERE COULD BE AN ISOLATED SEVERE STORM ON FRIDAY...THERE DOESNT APPEAR TO BE A SHORTWAVE TRIGGER FOR ANYTHING MORE WIDESPREAD. THE PROSPECTS FOR SEVERE LOOK MUCH BETTER FOR SATURDAY...AS A RATHER SIGNIFICANT SHORTWAVE EJECTS NORTHEAST ACROSS THE AREA DURING THE AFTERNOON. THE LIFT ASSOCIATED WITH THIS SHORTWAVE... COUPLED WITH EXCELLENT MOISTURE AND SHEAR WILL BRING A GOOD CHANCE FOR SEVERE STORMS. MODEL GENERATED CAPES ACROSS THE PLAINS SATURDAY AFTERNOON ARE PROGGED IN THE 1000-1400 J/KG RANGE. MORE SIGNIFICANTLY...LCLS ARE PROGGED TO START OUT QUITE LOW LATE SATURDAY MORNING/EARLY SATURDAY AFTERNOON (LESS THAN 3000 FEET AGL). COMBINED WITH PROGGED SHEAR VALUES OF 45-55 KTS...THIS COULD BE THE RECIPE FOR TORNADIC SUPERCELLS. BASED ON CURRENT MODEL TIMINGS OF THE INCOMING SHORTWAVE...THE TORNADIC THREAT COULD ARRIVE EARLIER THAN TYPICAL...STARTING OUT IN THE LATE MORNING HOURS SATURDAY AND CONTINUING THROUGH THE AFTERNOON. THE THREAT COULD LINGER OVER THE FAR EASTERN PLAINS INTO THE EVENING HOURS. THINGS COULD CERTAINLY CHANGE BETWEEN NOW AND SATURDAY...BUT THIS IS CERTAINLY SOMETHING TO WATCH CLOSELY...CONSIDERING THE POTENTIAL IMPACT. THE PATTERN REMAINS ESSENTIALLY THE SAME FOR SUNDAY AND MONDAY...AS SOUTHWEST FLOW CONTINUES ALOFT...AND A MOIST LOW LEVEL AXIS CONTINUES TO SHIFT AROUND ON THE EASTERN PLAINS. TUESDAY...UPPER LOW PRESSURE BEGINS TO SHIFT TOWARD COLORADO...INCREASING SHEAR VALUES AND THE POTENTIAL FOR SEVERE WEATHER AGAIN. WEDNESDAY...ANOTHER SHORTWAVE COULD EJECT NORTHEAST ACROSS THE AREA FOR MORE SEVERE POTENTIAL. HARD TO HANG A HAT ON ANYTHING THAT FAR OUT AT THIS RANGE...BUT SOMETHING TO MONITOR AND RESOLVE AS WE GET CLOSER TO THE EVENT. ALL-IN-ALL...AN ACTIVE PATTERN WITH PLENTY OF SEVERE WEATHER POTENTIAL OVER SOUTHERN COLORADO FOR THE NEXT 7 DAYS. STAY TUNED. LW AVIATION... MAIN CONCERN WILL BE LOW CLOUDS BOTH THIS MORNING AND AGAIN LATER TONIGHT. KCOS AND KPUB HAVE BEEN IN AND OUT OF IFR CIGS SO FAR THIS MORNING. THIS WILL LIKELY CONTINUE THROUGH AT LEAST MID MORNING BEFORE THE LOW CLOUDS BREAK UP. GIVEN THE SE SFC FLOW WHICH IS EXPECTED DURING THE NEXT 24H...I ANTICIPATE LOW CIGS WILL ONCE AGAIN REDEVELOP BY LATE TONIGHT ONCE AGAIN AT BOTH KCOS AND KPUB. ADDITIONALLY...WE WILL SEE SCTD TSRA ACROSS KPUB AND KCOS LATER THIS AFTERNOON AND EARLY EVENING. SOME OF THESE STORMS COULD BE ON THE STRONGER SIDE WITH HAIL AND GUSTY WINDS POSSIBLE. BEST CHANCE WILL BE FROM LATE AFTERNOON INTO THE EARLY EVENING. AS FOR KALS...ANTICIPATE VFR CONDITIONS NEXT 24H. I CANNOT RULE OUT AN ISOLD TSRA ACROSS THIS TAF SITE THIS AFTERNOON. FOR THE REST OF THE AREA...LOW CIGS WILL BE POSSIBLE ACROSS THE PLAINS EARLY THIS MORNING AND AGAIN TONIGHT. SCTD TSRA ARE EXPECTED OVER THE ENTIRE REGION THIS AFTERNOON AND EVENING. A FEW SVR TSRA ARE POSSIBLE...WITH THE BEST CHANCE OVER THE RATON MESA (CO/NM BORDER). AN MCS WILL BE POSSIBLE OVER FAR SE CO LATE TONIGHT. /34 && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 31/27
Hazardous weather outlook, Jun 11, 12:05 PM MDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1205 PM MDT THU JUN 11 2009 COZ058>089-093>099-121815- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1205 PM MDT THU JUN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON OVER THE SOUTHEAST PLAINS OF COLORADO. ALTHOUGH SEVERE WEATHER ACTIVITY WILL BE POSSIBLE ACROSS ALL OF THE SOUTHEAST PLAINS THIS AFTERNOON AND EVENING...THE BEST CHANCE OF SEVERE THUNDERSTORM ACTIVITY WILL BE ALONG THE PALMER DIVIDE AND NORTHERN SLOPES OF THE RATON RIDGE. THE PRIMARY THREATS OF THESE STORMS WILL BE HAIL THE SIZE OF GOLF BALLS AND WIND GUSTS TO 70 MPH. AN ISOLATED TORNADO WILL BE POSSIBLE ACROSS ALL OF THE PLAINS...ESPECIALLY ALONG THE PALMER DIVIDE AND NORTHERN SLOPES OF THE RATON RIDGE. A MID LEVEL SHORTWAVE IS ALREADY INTERACTING WITH AN UNSTABLE ATMOSPHERE WHICH IS CURRENTLY OVER THE SOUTHEAST MOUNTAINS AND HIGH VALLEYS. THE LOW CLOUDS ACROSS THE PLAINS WILL CONTINUE TO ERODE THROUGH THE EARLY AFTERNOON WITH INSTABILITY ON THE INCREASE. STRONG WIND SHEAR CURRENTLY IN PLACE WILL ALLOW FOR A FEW SUPERCELL THUNDERSTORMS TO DEVELOP. THIS ACTIVITY WILL LAST INTO THE EVENING HOURS. OVER THE MOUNTAINS...SCATTERED THUNDERSTORMS ARE EXPECTED. BRIEF PERIODS OF HEAVY RAIN AND HAIL UP TO 1/2 INCH IN DIAMETER WILL BE POSSIBLE. ALL THUNDERSTORMS WILL BE CAPABLE OF DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY. THE PRIMARY THREATS FROM STORMS OVER THE MOUNTAINS WILL BE LIGHTNING AND WIND GUSTS TO 40 MPH. OVER THE PLAINS...STORMS COULD BE SEVERE...PRODUCING QUARTER SIZE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH. ON SATURDAY...THUNDERSTORMS OVER THE PLAINS COULD BE ESPECIALLY STRONG. A PASSING UPPER LEVEL DISTURBANCE...COMBINED WITH DEEP MOISTURE AND STRONG WIND SHEAR COULD RESULT IN TORNADIC SUPERCELLS. THESE STORMS COULD PRODUCE A TORNADO...IN ADDITION TO HAIL OVER 2 INCHES IN DIAMETER AND DOWNBURST WIND GUSTS IN EXCESS OF 60 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY OVER THE SOUTHEAST PLAINS AFTER 2 PM THIS AFTERNOON AND LASTING INTO THE EVENING HOURS. 31/27
In the hours before
Special weather statement, Jun 11, 1:40 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 140 PM MDT THU JUN 11 2009 COZ084-085-112015- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 140 PM MDT THU JUN 11 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO THIS INCLUDES...EASTERN COLORADO SPRINGS. AT 139 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR EAST CENTRAL COLORADO SPRINGS...OR NEAR COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... EAST CENTRAL COLORADO SPRINGS. FALCON. YODER. SCHRIEVER AFB. PEYTON. ELLICOTT. CALHAN. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 11, 2:12 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 212 PM MDT THU JUN 11 2009 COZ084-085-112045- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 212 PM MDT THU JUN 11 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO THIS INCLUDES...SOUTHEASTERN COLORADO SPRINGS. AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SCHRIEVER AFB...OR 15 MILES EAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... YODER. TRUCKTON. RUSH. CALHAN. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:30 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 60 min |
| Jun 11, 4:29 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 61 min |
| Jun 11, 5:08 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 67 min |
| Jun 11, 5:18 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Pueblo | 87 min |
| Jun 11, 5:31 PM MDT | Tornado Warning | PUB | Crowley, Otero, Pueblo | 59 min |
| Jun 11, 5:58 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa | 62 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.